Alert archive / Florida / Flood Watches in 2013
Flood Watch 2, NWS Melbourne, FL
NWS Melbourne, FL issued this flood watch at Jun 5, 2013, 10:04 AM EDT for 6 counties in Florida. It took effect at Jun 6, 2013, 2:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2013, 10:04 AM EDT (14:04 UTC)
- In effect from
- Jun 6, 2013, 2:00 AM EDT
- Expired
- Jun 6, 2013, 7:38 PM EDT
- In force
- 18 hr
- Issued by
- NWS Melbourne, FL
- Flood severity
- None
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 2.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
247 WGUS62 KMLB 051404 FFAMLB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 1004 AM EDT WED JUN 5 2013 ...DEVELOPING LOW PRESSURE IN THE GULF OF MEXICO WILL BRING A HEAVY RAIN THREAT TO EAST CENTRAL FLORIDA LATE TONIGHT THROUGH THURSDAY... FLZ041-044>047-053-054-058-059-064-141-144-147-070000- /O.NEW.KMLB.FA.A.0002.130606T0600Z-130607T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 1004 AM EDT WED JUN 5 2013 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * FLOOD WATCH FOR EAST CENTRAL FLORIDA...INCLUDING THE FOLLOWING AREAS...COASTAL VOLUSIA...INDIAN RIVER...INLAND VOLUSIA... MARTIN...NORTHERN BREVARD...NORTHERN LAKE...OKEECHOBEE...ORANGE... OSCEOLA...SEMINOLE...SOUTHERN BREVARD...SOUTHERN LAKE AND ST. LUCIE. * FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT * A DEVELOPING LOW PRESSURE SYSTEM NORTH OF THE YUCATAN PENINSULA IS FORECAST TO MOVE NORTH NORTHEAST THROUGH THURSDAY TOWARDS THE FLORIDA BIG BEND REGION. A LARGE AREA OF RAIN WITH ISOLATED STORMS IS EXPECTED TO OCCUR WELL TO THE EAST OF THE CENTER. INCREASING LOW LEVEL WIND FIELDS ARE EXPECTED TO PRODUCE BANDS OF CONCENTRATED HEAVY RAINFALL. AMOUNTS OF 3 TO 6 INCHES ARE POSSIBLE WITH LOCALLY HIGHER TOTALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN LOW LYING...FLOOD PRONE AREAS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ LASCODY
3 follow-up statements
748 WGUS62 KMLB 060917 FFAMLB FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 517 AM EDT THU JUN 6 2013 ...TROPICAL STORM ANDREA IN THE GULF OF MEXICO WILL BRING A HEAVY RAIN THREAT TO EAST CENTRAL FLORIDA INTO TONIGHT... FLZ041-044>047-053-054-058-059-064-141-144-147-062000- /O.CON.KMLB.FA.A.0002.000000T0000Z-130607T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 517 AM EDT THU JUN 6 2013 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL FLORIDA...INCLUDING THE FOLLOWING AREAS...VOLUSIA...INDIAN RIVER...MARTIN...BREVARD...LAKE... OKEECHOBEE...ORANGE...OSCEOLA...SEMINOLE AND ST. LUCIE. * THROUGH LATE TONIGHT. * TROPICAL STORM ANDREA IS FORECAST TO MOVE NORTH NORTHEAST TOWARDS THE FLORIDA BIG BEND REGION TODAY. A LARGE AREA OF RAIN WITH ISOLATED STORMS IS EXPECTED TO OCCUR WELL TO THE EAST OF THE CENTER. INCREASING LOW LEVEL WIND FIELDS ARE EXPECTED TO PRODUCE BANDS OF CONCENTRATED HEAVY RAINFALL. AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY HIGHER TOTALS OF 5 TO 6 INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN LOW LYING...FLOOD PRONE AREAS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ KELLY
960 WGUS62 KMLB 061952 FFAMLB FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 352 PM EDT THU JUN 6 2013 ...HEAVY RAIN THREAT WILL CONTINUE FOR EAST CENTRAL FLORIDA THROUGH TONIGHT... FLZ041-044>047-053-054-058-059-064-141-144-147-070800- /O.CON.KMLB.FA.A.0002.000000T0000Z-130607T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 352 PM EDT THU JUN 6 2013 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL FLORIDA...INCLUDING THE FOLLOWING AREAS...COASTAL VOLUSIA...INDIAN RIVER...INLAND VOLUSIA... MARTIN...NORTHERN BREVARD...NORTHERN LAKE...OKEECHOBEE... ORANGE...OSCEOLA...SEMINOLE...SOUTHERN BREVARD...SOUTHERN LAKE AND ST. LUCIE. * THROUGH LATE TONIGHT * TROPICAL STORM ANDREA WILL MOVE ACROSS NORTHEAST FLORIDA TONIGHT BUT A TRAILING BAND OF HIGH MOISTURE WILL LINGER...ESPECIALLY FROM AROUND OKEECHOBEE TO THE TREASURE COAST. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE...ADDING TO THE 2 TO 3 INCHES THAT HAVE ALREADY OCCURRED IN MANY AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN LOW LYING...FLOOD PRONE AREAS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ RL
085 WGUS62 KMLB 062338 FFAMLB FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 738 PM EDT THU JUN 6 2013 ...WIDESPREAD HEAVY THREAT HAS ENDED FOR TONIGHT... FLZ041-044>047-053-054-058-059-064-141-144-147-070045- /O.CAN.KMLB.FA.A.0002.000000T0000Z-130607T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 738 PM EDT THU JUN 6 2013 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF EAST CENTRAL FLORIDA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flood watch went out at Jun 5, 9:48 AM EDT, 16 minutes earlier.
Area forecast discussion, Jun 5, 9:48 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
948 AM EDT WED JUN 5 2013
.DISCUSSION...
...INCREASING HEAVY RAIN/ISOLATED TORNADO THREAT LATE TONIGHT
THROUGH THURSDAY NIGHT...
CURRENT...WEAK SURFACE LOW INDICATED NORTH OF THE YUCATAN PENINSULA.
A BLOWUP OF CONVECTION WAS OCCURRING TO THE EAST AND SOUTHEAST OF
THE CENTER WITH AREAS OF RAIN EXTENDING ACROSS SOUTH FLORIDA. A
LARGE DEBRIS CLOUD SHIELD COVERED THE PENINSULA.
TODAY (MODIFIED PREVIOUS DISCUSSION)...TROPICAL MOISTURE WILL
CONTINUE TO BE PUMPED NORTHWARD INTO THE AREA. MODEL GUIDANCE SHOWS
GRADUAL DEVELOPMENT OF THE WEAK SFC LOW THROUGH TONIGHT. LOW
LEVEL WINDS WILL RESPOND AND INCREASE SLIGHTLY AS THE LOW SLOWLY
ORGANIZES. DIFLUENCE ALOFT WILL CONTINUE TO PRODUCE A CANOPY OF MID
AND HIGH LEVEL CLOUDINESS LIMITING HEATING. SMALL BREAKS IN THE
CLOUD CANOPY SHOULD DEVELOP AND ALLOW FOR POCKETS OF HEATING. SO
WITH VERY HIGH PRECIPITABLE WATER (2 INCHES OR GREATER)...EXPECT
SHOWERS/STORM INITIATION AROUND MID AFTERNOON.
MOS GUIDANCE IS INDICATING VERY HIGH POPS (70-80 PERCENT) ACROSS
THE AREA BUT WILL MAINTAIN 60 PERCENT. LOCALLY HEAVY RAIN WILL
CONTINUE TO BE A THREAT BUT NOT CLOSE TO BEING WIDESPREAD. MOST
AREAS WILL SEE LESS THAN ONE HALF INCH BUT LOCALLY UP TO 3 INCHES
ARE POSSIBLE. MAX TEMPS WILL AVERAGE A FEW DEGREES BELOW
NORMAL...IN THE MID TO UPPER 80S...DUE TO CLOUDS/PRECIP.
TONIGHT...06Z GFS INDICATED THAT BANDS OF HEAVY RAIN MAY BEGIN TO
AFFECT PORTIONS OF THE AREA LATE TONIGHT AS LOW LEVEL SOUTH TO
SOUTHEAST WINDS INCREASE. MODEL GUIDANCE SUGGESTS THAT THE NORTH
HALF WOULD BE MUST UNDER THE GUN FOR HEAVY RAIN...BUT AM CONCERNED
THAT A CONVERGENCE BAND COULD ALSO SET UP NEAR THE SOUTH COAST.
THEREFORE WILL ISSUE A FLOOD WATCH BEGINNING LATE TONIGHT FOR ALL
COUNTIES.
A PSEUDO-WARM FRONT WILL LIFT NORTHWARD INTO CENTRAL FL INCREASING
THE LOW LEVEL SHEAR WHICH SHOULD ALSO PRESENT A THREAT FOR ISOLATED
TORNADOES.
PEOPLE IN EAST CENTRAL FLORIDA SHOULD MONITOR THIS DEVELOPING
WEATHER SITUATION TONIGHT THROUGH THURSDAY.
&&
.AVIATION...
PERSISTENT VFR CIGS WILL REMAIN IN PLACE UNDER DIFLUENT FLOW ALOFT
AND THE AIR MASS WILL CONTINUE VERY MOIST. LOW LEVEL WINDS WILL BE A
BIT STRONGER OUT OF THE E/SE...INCREASING CONVERGENCE...WHICH SHOULD
ALLOW FOR SCATTERED SHOWERS/STORMS BY AFTERNOON.
&&
.MARINE...
TODAY...THE HIGH PRESSURE RIDGE AXIS WILL LIFT SLIGHTLY NORTH AND
PROVIDE A MORE EAST/SOUTHEAST WIND FLOW 10-15 KNOTS ACROSS THE
SOUTHERN WATERS...SOUTH TO SOUTHEAST AROUND 10 KNOTS ACROSS THE
NORTH.
TONIGHT...SFC LOW DEVELOPMENT IN THE EASTERN GULF OF MEXICO
WILL START TO TIGHTEN THE SE PRES GRAD AND SUPPORT WINDS INCREASING
15 TO 20 KNOTS...PRODUCING CAUTION CONDITIONS.
THU-THU NIGHT...ADVISORY CONDITIONS ARE POSSIBLE DEPENDING ON THE
EVOLUTION OF THE GULF OF MEXICO SURFACE LOW. ALSO EXPECT A LOT OF
SHOWERS/STORMS.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...NONE.
&&
FORECASTS...LASCODY
IMPACT WEATHER....SEDLOCKHazardous weather outlook, Jun 5, 5:58 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 558 AM EDT WED JUN 5 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-052100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 558 AM EDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A PLUME OF TROPICAL MOISTURE FROM THE SOUTHEAST GULF OF MEXICO WILL CONTINUE TO OVERSPREAD CENTRAL FLORIDA TODAY. ISOLATED SHOWERS AND LIGHTNING STORMS WILL DEVELOP BY LATE MORNING ACROSS PORTIONS OF EAST CENTRAL FLORIDA...THEN WILL INCREASE IN COVERAGE DURING THE AFTERNOON. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL BE MOST LIKELY FROM MID AFTERNOON UNTIL SUNSET. STORM MOTION WILL BE TO THE NORTH OR NORTHWEST AT 10 TO 15 MPH THIS AFTERNOON. THE MAIN HAZARDS WILL BE LOCALLY HEAVY RAIN... DANGEROUS CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS TO 35 MPH. LOW PRESSURE IS FORECAST TO DEVELOP OVER THE SOUTHEAST GULF OF MEXICO TODAY AND STRENGTHEN A BIT TONIGHT AS IT LIFTS SLOWLY NORTHWARD. THIS WILL PRODUCE AN INCREASE IN THE LOW LEVEL WINDS AND MAY BRING BANDS OF HEAVY RAIN NORTHEAST INTO PORTIONS OF CENTRAL FLORIDA LATE TONIGHT. IN ADDITION...AN INCREASE IN LOW LEVEL SHEAR WILL PRESENT A THREAT FOR ISOLATED TORNADOES LATE TONIGHT. .FLOOD IMPACT... LOCALLY HEAVY RAIN MAY ACCUMULATE 2 TO 3 INCHES IN A SHORT PERIOD OF TIME AND CAUSE TEMPORARY MINOR FLOODING OF STREETS AND POOR DRAINAGE AREAS. BUT MOST AREAS WILL SEE LESS THAN ONE HALF INCH THROUGH MIDNIGHT. .RIP CURRENT IMPACT... A SMALL LONG PERIOD EAST SWELL WILL PRODUCE A LOW TO MODERATE THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND DO NOT SWIM ALONE. .WIND AND SEA IMPACT... SOUTHEAST WINDS WILL INCREASE 15 TO 20 KNOTS TONIGHT OVER THE ATLANTIC COASTAL WATERS. OPERATORS OF SMALL CRAFT WILL WANT TO EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE OVER EAST CENTRAL FLORIDA THROUGH THURSDAY NIGHT...WITH THE POTENTIAL FOR A HEAVY RAINFALL EVENT. AVERAGE RAINFALL TOTALS BY FRIDAY MORNING MAY REACH 4 TO 8 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE MOST WIDESPREAD AND HEAVIEST RAINFALL IS EXPECTED THURSDAY AND THURSDAY NIGHT AS A WEAK SURFACE LOW MOVES NORTHEAST ACROSS NORTH FLORIDA. LOCALIZED FLOODING MAY DEVELOP WITHIN AREAS WHICH EXPERIENCE A PERSISTENT FEED OF TORRENTIAL RAIN OR SEVERAL ROUNDS OF HEAVY RAINFALL. CHECK FOR LATER UPDATES ON THIS DEVELOPING HEAVY RAINFALL THREAT. IN ADDITION...CONDITIONS WILL BE FAVORABLE FOR ISOLATED TORNADOES THURSDAY. A TRANSITION TO MORE TYPICAL AFTERNOON AND EVENING LIGHTNING STORMS WILL OCCUR THIS WEEKEND. THERE WILL NOT BE MUCH DRYING SO LOCALLY HEAVY RAIN WILL CONTINUE TO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS OVER 3 INCHES AS WELL AS ANY FLOODING. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:44 PM EDT | Small Craft Advisory | MLB | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.